Alert archive / Texas / Flash Flood Watches in 2021

Flash Flood Watch 3, NWS Lubbock, TX

June 28, 202112 counties in Texas

NWS Lubbock, TX issued this flash flood watch at Jun 28, 2021, 9:18 AM CDT for 12 counties in Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2021, 9:18 AM CDT (14:18 UTC)
Expired
Jun 28, 2021, 9:00 PM CDT
In force
12 hr
Issued by
NWS Lubbock, TX
Flood severity
None

Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 2.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WGUS64 KLUB 281418
FFALUB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lubbock TX
918 AM CDT Mon Jun 28 2021

TXZ024>026-030>032-036>038-042>044-290200-
/O.NEW.KLUB.FF.A.0003.210628T1418Z-210629T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-Garza-
Kent-Stonewall-
Including the cities of Turkey, Silverton, Cee Vee, Dickens, 
Matador, Kirkland, Quitaque, Lockney, Guthrie, Lake Alan Henry, 
Dumont, Post, Spur, Jayton, Childress, Paducah, Memphis, Aspermont, 
Old Glory, Roaring Springs, Crosbyton, Floydada, and Ralls
918 AM CDT Mon Jun 28 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM CDT THIS EVENING...

The National Weather Service in Lubbock has issued a

* Flash Flood Watch for portions of northwest Texas and the 
  Panhandle of Texas, including the following areas, in northwest 
  Texas, Childress, Cottle, Crosby, Dickens, Floyd, Garza, Kent, 
  King, Motley and Stonewall. In the Panhandle of Texas, Briscoe and 
  Hall.

* Until 9 PM CDT this evening.

* Showers continue throughout the watch area, and areas of moderate 
  to heavy rain within embedded thunderstorms remain possible 
  through this evening. Given the excessive rainfall which occurred 
  over the past few days, flash flooding is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

30

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 28, 6:20 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 28, 6:20 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
620 AM CDT Mon Jun 28 2021

.AVIATION...
Light rain shower activity and possibly a rumble of thunder will
continue for much of today at all TAF sites. Patchy low CIGS this
morning are expected to mostly be MVFR to VFR but may drop into
IFR category within heavier rain showers. Rain showers may then
continue through the overnight hours with greater chances of
widespread low CIGS moving in to all TAF sites.

&&

.PREV DISCUSSION... /issued 247 AM CDT Mon Jun 28 2021/

SHORT TERM...
Scattered showers and isolated thunderstorms will continue today
within a very moist and cool environment. An upper level jet on the
downwind side of an upper trough axis will continue to provide a
broad area of upper level divergence overhead. However, we will
begin to undergo rising heights overhead as an upper ridge over the
eastern CONUS expands from east to west. Rain shower and isolated
thunderstorm activity today and tonight will primarily be driven by
isentropic upglide/warm air advection processes. So, updrafts are
generally expected to be fairly weak. This is further supported by
the thermodynamic profiles which remain similar to Sunday. The
entire atmospheric column will be nearly saturated leading to moist
adiabatic lapse rates. As a result, weak instability values will
exist in this environment. Precipitable water values will persist
around 125-150 percent of normal for this time of year. Because of
these expected conditions, chances of severe storms will be zero to
nearly zero. There will be a higher chance of heavy rainfall. But
any convective development will likely be disorganized and heavy
rainfall will not be destined for a long period of time in any one
spot. Rainfall this morning under the heaviest cores have been on
the order of only about 1-1.5 inches per hour at the highest. This
rainfall/isolated thunder activity will continue through the
overnight hours as moist isentropic upglide persists.

LONG TERM...
The upper-level trough that has brought upper-level support for
precipitation over the region will begin to lift north on Tuesday.
As the trough lifts, an upper high to our east will expand west over
the region. This will effectively shut off much of the upper-level
support that the area has had the last few days. At the surface,
winds will become easterly on Tuesday as a surface high moves to our
north. Winds will become southerly on Wednesday as a surface high
strengthens over the southeastern CONUS. This will help lock in and
reinforce moisture in the region. Precipitable water values are
expected to remain ~150% of normal through the week as well. There
is some chance that ridging will hamper daytime convection over the
area. However, nighttime convection will still be possible and could
aid in daytime convection if boundaries remain over or near the
region.

An upper-low will move over the Great Lakes region late this week,
potentially driving a front through the region. This front will
provide our next shot of widespread convection. As the trough
deepens to our northeast, flow overhead will become northwesterly.
This flow regime should allow for additional rounds of precipitation
each evening as convection slides into the region from the higher
terrain of New Mexico. GKendrick

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM CDT this morning for TXZ021>044.

&&

01
Hazardous weather outlook, Jun 28, 4:39 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
439 AM CDT Mon Jun 28 2021

TXZ021>044-290945-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
439 AM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Scattered showers and isolated thunderstorms will affect the South
Plains region today into tonight. The more intense activity will be
capable of producing heavy rain and minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms and heavy rainfall will be possible through
the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 28, 9:05 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 AM CDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FLOOD            3 NW JUSTICEBURG        33.08N 101.24W
06/28/2021                   GARZA              TX   LAW ENFORCEMENT

            GARZA COUNTY SHERIFF REPORTS MULTIPLE AREAS OF WATER
            RUNNING OVER THE ROADWAY ON US-84 BETWEEN POST AND
            JUSTICEBURG.

&&

EVENT NUMBER LUB2100432

DWK

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:07 PM CDTAreal Flood AdvisoryLUBFloyd, Hale, Motley83 min
Jun 27, 8:41 PM CDTSpecial Weather StatementLUBHockley34 min
Jun 27, 8:51 PM CDTTornado WarningLUBHockley24 min
Jun 27, 9:20 PM CDTSpecial Weather StatementLUBHockley25 min
Jun 27, 9:30 PM CDTSpecial Weather StatementLUBLamb30 min
Jun 27, 9:32 PM CDTAreal Flood AdvisoryLUBBriscoe, Castro, Cottle, Floyd, Hale, Hall and 3 more88 min
Jun 27, 10:35 PM CDTSpecial Weather StatementLUBHockley25 min
Jun 27, 11:08 PM CDTAreal Flood AdvisoryLUBHale, Lamb2 hr
Jun 28, 7:41 AM CDTAreal Flood AdvisoryLUBGarza, Lynn2 hr
Jun 28, 8:27 AM CDTFlash Flood WarningLUBGarza, Kent2 hr
Jun 28, 8:33 AM CDTAreal Flood AdvisoryLUBChildress, Cottle, Hall, Motley43 min
Jun 28, 10:00 AM CDTFlash Flood WarningLUBCrosby, Dickens, Garza, Kent81 min
Jun 28, 10:04 AM CDTSpecial Weather StatementLUBDickens26 min
Jun 28, 10:57 AM CDTAreal Flood AdvisoryLUBCrosby, Dickens, Floyd, Motley26 min
Jun 28, 11:19 AM CDTFlash Flood WarningLUBCrosby, Dickens, Floyd, Garza, Kent, Motley3 hr
Jun 28, 12:13 PM CDTRiver Flood AdvisoryLUBGarza25 hr
Jun 28, 2:20 PM CDTAreal Flood AdvisoryLUBDickens, Kent, King, Stonewall3 hr

Nearby

Flash Flood Watches in Texas, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.